MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The following event was reported regarding a johnson & johnson (j&j) intraocular lens (iol).The patient¿s cousin reported that the patient underwent bilateral implantation of j&j intraocular lenses and subsequently developed significant vision issues approximately three weeks postoperatively.This report pertains to the right eye.The patient reported experiencing blurred vision in lighted conditions, inability to see at night, and increasing difficulty performing daily farming activities, including operating machinery and driving, which has impacted the patient¿s independence and safety.The patient resides in a farming community.The patient¿s physician reportedly advised waiting six months to undergo a laser procedure due to the development of a film over the patient¿s eyes.The reporter expressed dissatisfaction with local ophthalmic care practices, stating that optometrists, rather than ophthalmologists, are directing patient care.The reporter further indicated that patients may not always consult directly with surgeons prior to procedures.Additionally, the reporter expressed concern that other individuals in the local farming community may have experienced similar vision issues and questioned whether there could be a potential issue with the lens.The reporter inquired about studies related to the dcb00 lens and was informed that the lens is approved by the united states food and drug administration (fda), with product information available publicly.The reporter also indicated a willingness to escalate the matter to the media or pursue legal action if concerns were not addressed.The reporter declined to provide additional information unless further discussions could occur with higher-level j&j management.A j&j supervisor subsequently conducted a follow-up call with both the reporter and the patient.During this call, additional details regarding the event were obtained, and the patient¿s experience was confirmed.The discussion concluded with an assurance that the complaint would continue to be monitored and that the reporter would provide updates if the patient¿s condition changed.No product return was requested, as the device remains implanted.The dcb00 lens and its regulatory status were referenced.No additional information is available at this time.Right eye manufacturer report number.Left eye manufacturer report number 3012236936-2026-0001734.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25446752
Report Number3012236936-2026-000167
Device Sequence Number9557177
Product Code HQL
UDI-Device Identifier05050474636125
UDI-Public(01)05050474636125(17)281024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale